MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3138-55
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Discomfort (2330); Inadequate Pain Relief (2388); No Code Available (3191)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: product family: scs-extension, upn: (b)(4), model: sc-3138-55, serial: (b)(4), batch: 20925951.Product family: scs-linear leads, (b)(4), batch: 20759445.Product family: scs-linear leads, upn: (b)(4), model: sc-2352-50, serial: (b)(4), batch: 20903786.
 
Event or Problem Description
A report was received that the patient experienced inadequate and uncomfortable stimulation due to high impedances on the leads and lead extensions.The patient underwent a revision procedure where two lead extensions were replaced as they had more impedances than the leads.The patient is doing well postoperatively.
 
Additional Manufacturer Narrative
Device analysis for the returned lead extensions- lead extension sc-3138-55, sn (b)(4) the complaint of high impedance was confirmed.Analysis of the lead extension revealed cables 1, 5, 6, 7 and 8 were fractured after the weld in the distal connector stack.This type of damage typically occurs when excessive tensile force is exerted onto the lead body and connector section of the lead.Bending the distal end could also cause cable fractures in the connector section of the lead.The broken cables are still contained inside the connector.Lead extension sc-3138-55, sn (b)(4) the complaint of high impedance was confirmed.Analysis of the lead extension revealed cables 6, 7 and 8 were fractured after the weld in the distal connector stack.This type of damage typically occurs when excessive tensile force is exerted onto the lead body and connector section of the lead.Bending the distal end could also cause cable fractures in the connector section of the lead.The broken cables are still contained inside the connector.
 
Event or Problem Description

Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key8484895
Report Number3006630150-2019-01481
Device Sequence Number1723874
Product Code LGW
UDI-Device Identifier08714729760566
UDI-Public08714729760566
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/27/2019
Device Model NumberSC-3138-55
Device Catalogue NumberSC-3138-55
Device Lot Number20925951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;